Jump to content

Springs mirtazapine (remeron) withdrawal and klonopin


Spring

Recommended Posts

Hi there,

 

My brief history can be found in my signature. I will introduce myself better when I feel up to.

 

I am on day 34 now of mirtazapine withdrawal. It has been very bad. My main problem now seems to be a (new) paradoxal reaction to the klonopin that I have been using for years. I will start another topic about this.

'96 - sept 2006 Paxil 20 mg > Sept 06 - feb 07 paxil 10 mg

Feb 07 C t Paxil because liquid solution to taper interfered with anti-acids and no-ne knew

Major depression after 6 weeks

May 07 - spring 08 Lexapro

Spring 08 - sept13 mirtazapine 15 mg, later 7,5 mg, most time 4 mg

Due to interactions upped to 7,5 mg

Dec 13 - april 13 because of interactions 15 to 60 mg a day depending on withdrawal symptons

April 13 1 week Trazodone

April 13 back mirta, 15 mg was too much, looking for the right dose, down to 7,5 - 6 - 4,5 - 3,75

Bloodlevel was below therapeutic. Down to 3 mg, could not bear the effects and stopped

Clonazepam 3- 8 drops since 2008

Desloratadine 1/2 or 1 mg

Link to comment
  • Moderator Emeritus

Hi Spring, welcome to SA.  Your mirtazepine dosing has never been steady from what I can see, and you 

have a destabilised nervous system as a result.  The nervous system need stability and jumping around

with doses is not enabling it to stabilise.  You did the best you could and what felt right at the time, like the

rest of us and now have withdrawal symptoms.  I think it might be possible that maybe a tiny dose of mirtazepine

might help, just 0.5mg could be enough to help the withdrawal. I think it's possible that when you got down to 

3mg it was withdrawal that you were experiencing from tapering down too fast.  Other staff will be along and may

think differently, but that is what I am thinking based on the info in your signature. Thank you for doing that, it is

very helpful.

 I also suspect that it is withdrawal that is making you sensitive to the klonopin, but I don't know very

much about benzos, you will get advice on that in the benzo section. 

 

Here is a thread about reinstating if that is what you decide to do.  http://survivingantidepressants.org/index.php?/topic/3079-about-reinstating-and-stabilizing-to-stop-withdrawal-symptoms/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • Moderator Emeritus

Hi Spring,

 

Welcome from me too.  I'm a bit confused from reading the information in your signature.  When did you stop taking mirtazapine?  It looks like you stopped from 3mg in April 2013 after doing a very fast taper down from 15mg.  But between Dec - April you were taking between 15mg - 60mg.  I don't understand this? 

 

If you stopped taking mirtazapine 34 days ago, from 3mg after tapering down from 15mg since April this year, then I agree with MammaP that a reinstatement may help.

 

What symptoms are you experiencing?

 

It looks like you have been jumping around in dose for a long time,  your nervous system may have become destabilized by this, we recommend a gradual, careful taper, reducing by no more than 10% of your current dose every 4 weeks.

 

Here are the tips for tapering off mirtazapine:  http://survivingantidepressants.org/index.php?/topic/5301-tips-for-tapering-off-remeron-mirtazapine/

 

What reactions are you having to Klonopin?  Please don't make any changes to your Klonopin dose now, your nervous system needs to be allowed to find stability again.  I think that what you are experiencing is withdrawal from mirtazapine.

 

Once you get back to us with a few more details we will be able to offer more suggestions.

 

Petu.

 

 

 

 

 

 

 

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy